# SDR Q5QA20230525005

- Difficulty date: May 25, 2023
- Submitted: May 25, 2023
- Operation: Air carrier
- Aircraft: N14JH
- Make and model: Beech 58
- Aircraft serial: TH1845
- Aircraft time: 13,429 hours, 16,061 cycles
- Engine: Cont IO550C
- Engine time: 479 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 105005561
- Part serial: D19GA108
- Condition: Damaged
- Location: Zone 400
- Part time: 479 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

DURING A PRE-TAKE OFF MAGNETO CHECK THE PILOT OBSERVED HIS #2 ENGINE RIGHT MAGNETO HAD A 1100 RPM DROP AND WAS FAILING HIS MAGNETO CHECK. THE PILOT THEN RETURNED THE BEECH BARON 58 TO MAINTENANCE. THE MAINTENANCE TEAM COMPLETED A RUN-UP OF THE AIRCRAFT CONFIRMING THAT THE MAGNETO HAD A PROBLEM. MAINTENANCE REMOVED THE EFFECTED MAGNETO AND OPENED IT FOR INSPECTION AND FOUND THAT THE MAGNETO TIMING GEAR HAD ENCOUNTERED THE COIL CASE GROUNDING WIRE AND RUBBED THROUGH IT OPENING THE CIRCUIT WHICH FAILED THE COIL. BECAUSE THE MAGNETOS WERE SO CLOSE TO THE 500-HOUR INSPECTION THE LEFT MAGNETO WAS ALSO OPENED FOR INSPECTION, IT WAS THEN FOUND THAT THE EXACT SAME PROBLEM EXISTED IN THAT MAGNETO. THE BACKGROUND ON THIS IO550-C71B WAS THAT IT WAS OVERHAULED BY TELEDYNE CONTINENTAL WITH A 478.7 TSO AND THE MAGNETOS WERE NEW AT OVERHAUL. THE LEFT MAGNETO P/N 10-500556-1 WITH A S/N OF D19GA114 AND THE FAILED MAGNETO WITH THE SAME P/N AND A S/N OF D19GA108.
